After going to my neurologist, getting an MRI and researching the internet… I’ve come to the conclusion that this is shingles… A mild case but nonetheless. I told my neurologist and he still wanted me to go ahead w the tegretol… Which I took. Problem is I was exhibiting symptoms of overdose yesterday (after my second dose of 400mg) which scared the ever living crap out of me. Could I just be highly sensitive to this drug? Anyone else have this issue (I felt like I was drunk, couldn’t form a sentence and my pupils were tiny black specks)?
I had the same thing happen to me with Tegretol. This was about 12 years ago so I don't remember the dose but it was pretty low. After taking one pill my speech was so slurred my husband couldn't understand me. I couldn't stand up and when I sat down I couldn't maintain my balance. Feeling so out-of-control was awful and, when I called my doctor, he immediately changed my medication to Neurontin. I was in remission (no episodes) for four years but when the attacks came back and I resumed taking Neurontin, I found I couldn't function very well. It made me so tired and/or groggy I had trouble concentrating at work. My doctor then put me on Lamictal. I know a lot of people have negative reactions to that medication but it's worked for me with no side effects. I add Neurontin to my Lamictal dose when I'm having episodes of pain and lately I've been taking a Neurontin every night before going to bed. I tend to develop pain when I lie down. I wonder whether that's because there are different pressure points in the head that are affected when lying down?
Why do you think it's Shingles? Do you have blisters on the side of your face? I can understand why your doctor would prescribe a nerve blocker but does he think you have shingles?
The dr was asking me specifically about blisters which I never had but I occurred to me that I did have a rash on the same side of my face, which can also happen… A mild rash… Then other symptoms, the pain, the nausea . Oh I cannot see what I’m typing so I hope this makes sense… The confusion. Things like that.